Format

Send to

Choose Destination
Masui. 2005 Oct;54(10):1156-8.

[A case of anaphylactic shock due to an antibiotic used preoperatively].

[Article in Japanese]

Author information

1
Department of Anesthesia, Miyazaki Shigun Ishikai Hospital, Miyazaki.

Abstract

We report a case of an anaphylactic reaction due to a preoperatively administered antibiotic. A 72-year-old man scheduled to undergo cholecystectomy and choledocholithotomy received a cefoperazone infusion after being turned to a lateral position for insertion of an epidural catheter. Immediately after local injection of lidocaine, he, complained of inguinal itching. His systolic blood pressure then decreased to 60 mmHg and complained of discomfort and vomited. Soon, his systolic blood pressure decreased to 40 mmHg and he lost consciousness. Antibiotic infusion was stopped and he was returned to a prone, head-down position. His Spo2 decreased to 90%, and oxygen was administered. Following ephedrine 10 mg injection, his systolic blood pressure increased to 80 mmHg and he became conscious, but an erhythemic area appeared on his precordial region. Repeated epinephrine 0.05 mg injection restored his blood pressure to the preoperative level. Since a blood sample obtained 15 minutes after the event revealed high serum IgE levels, he was diagnosed as IgE-mediated anaphylactic reaction. Subsequent intradermal tests were tentatively positive to cefoperazone and negative to lidocaine. Surgery was successfully performed using cefotiam, which was also negative in a preoperative intradermal test.

PMID:
16231774
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center